MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE SYSTEM SCREW 2.0X10MM CROSS-DRIVE; PLATE, BONE

BIOMET MICROFIXATION TRAUMAONE SYSTEM SCREW 2.0X10MM CROSS-DRIVE; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Concomitant medical products: item #: 41-2010, lot #: j298820; traumaone system screw 2.0x10mm cross-drive.Report source: foreign: colombia.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated report: 0001032347-2022-00354.
 
Event or Problem Description
It was reported that during the placement of a plate the screw fractured.The plate was repositioned and different, longer screw was utilized to complete the procedure.The body of the screw remains inside the patient's bone.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned screws.Both screws show signs of attempted using including marking/ scratching on the screw head.Both returned screws have fractured where the screw shaft meets the screw head.The complaint is confirmed on both screws.A determination cannot be made as to what caused the screws to fracture.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TRAUMAONE SYSTEM SCREW 2.0X10MM CROSS-DRIVE
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15838310
Report Number0001032347-2022-00355
Device Sequence Number12223836
Product Code JEY
UDI-Device Identifier00841036124625
UDI-Public(01)00841036124625(10)J298820
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K081067
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number41-2010
Device Lot NumberJ298820
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other;
Patient Age27 YR
Patient SexFemale